Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Duluth, MN

June 25, 20164 counties in Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2016, 7:13 PM CDT for 4 counties in Wisconsin. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Jun 25, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashland County, WI, Iron County, WI, Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 145 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:16 PM CDTTSTM WND DMG5 W Northwoods Beach, WILARGE TREES DOWNED PARTIALLY BLOCKING HIGHWAY 27 NEAR STONE HILL ROAD. TIME ESTIMATED BY RADAR. .
Jun 25, 7:28 PM CDTTSTM WND DMG2 Sse Winter, WI18 INCH DIAMETER TREE BROKEN 10-12 FEET ABOVE THE GROUND. NUMEROUS BRANCHES BROKEN. TIME ESTIMATED FROM RADAR.
Jun 25, 8:02 PM CDTTSTM WND DMG15 Ene Fifield, WIFEW 6 TO 7 INCH DIAMETER TREES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

243 
WUUS53 KDLH 260013
SVRDLH
WIC003-051-099-113-260100-
/O.NEW.KDLH.SV.W.0083.160626T0013Z-160626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
713 PM CDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAWYER COUNTY IN NORTHWESTERN WISCONSIN...
  ASHLAND COUNTY IN NORTHWESTERN WISCONSIN...
  IRON COUNTY IN NORTHWESTERN WISCONSIN...
  NORTHERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 800 PM CDT

* AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF ODANAH TO 7 MILES SOUTHEAST OF CLAM
  LAKE TO BIRCHWOOD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...TURTLE FLAMBEAU FLOWAGE...CHIPPEWA FLOWAGE...ASHLAND...
  HURLEY...PHILLIPS...MERCER...SANBORN...ROUND LAKE...FIFIELD...MELLEN...
  STONE LAKE...MARENGO...BUTTERNUT...SAXON...WINTER...RADISSON...EXELAND...
  GURNEY AND COUDERAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES AND SEEK SHELTER ON SHORE IN A STURDY
SHELTER IMMEDIATELY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4550 9068 4564 9068 4564 9154 4590 9154
      4616 9116 4616 9092 4653 9093 4665 9086
      4665 9058 4661 9044 4654 9040 4655 9033
      4652 9031 4650 9022 4634 9012 4630 8993
      4598 8997 4598 9004 4592 9004
TIME...MOT...LOC 0012Z 280DEG 35KT 4661 9053 4608 9079 4567 9155 

HAIL...<.75IN
WIND...60MPH
 
$$
 MILLER
2 follow-up statements
750 
WWUS53 KDLH 260028
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
728 PM CDT SAT JUN 25 2016

WIC003-051-099-113-260100-
/O.CON.KDLH.SV.W.0083.000000T0000Z-160626T0100Z/
SAWYER WI-ASHLAND WI-IRON WI-PRICE WI-
728 PM CDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SAWYER...ASHLAND...IRON AND NORTHERN PRICE COUNTIES...

AT 728 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SAXON TO NEAR BUTTERNUT TO NEAR
EXELAND...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARK FALLS...TURTLE FLAMBEAU FLOWAGE...CHIPPEWA FLOWAGE...HURLEY...
PHILLIPS...MERCER...FIFIELD...MELLEN...MARENGO...BUTTERNUT...SAXON...WINTER...
RADISSON...EXELAND...GURNEY...COUDERAY...GILE...UPSON...NEW POST AND
GLIDDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES AND SEEK SHELTER ON SHORE IN A STURDY
SHELTER IMMEDIATELY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4550 9068 4564 9068 4564 9154 4580 9153
      4616 9092 4663 9074 4665 9058 4662 9053
      4660 9044 4657 9044 4656 9041 4654 9040
      4655 9033 4652 9031 4650 9022 4634 9012
      4630 8993 4598 8997 4598 9004 4592 9004
TIME...MOT...LOC 0028Z 269DEG 35KT 4658 9032 4605 9058 4563 9117 

HAIL...<.75IN
WIND...60MPH
 
$$
 MILLER
961 
WWUS53 KDLH 260041
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
741 PM CDT SAT JUN 25 2016

WIC003-051-099-113-260100-
/O.CON.KDLH.SV.W.0083.000000T0000Z-160626T0100Z/
SAWYER WI-ASHLAND WI-IRON WI-PRICE WI-
741 PM CDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN SAWYER...SOUTHERN ASHLAND...IRON AND NORTHERN PRICE
COUNTIES...

AT 742 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HURLEY TO NEAR BUTTERNUT TO 12 MILES NORTHWEST OF
HAWKINS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARK FALLS...TURTLE FLAMBEAU FLOWAGE...HURLEY...PHILLIPS...MERCER...
FIFIELD...MELLEN...BUTTERNUT...SAXON...WINTER...RADISSON...EXELAND...GURNEY...
UPSON...GLIDDEN...GILE...MONTREAL...KIMBALL...MORSE AND OJIBWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES AND SEEK SHELTER ON SHORE IN A STURDY
SHELTER IMMEDIATELY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4550 9068 4564 9068 4564 9145 4618 9072
      4661 9055 4660 9044 4657 9044 4656 9041
      4653 9039 4655 9033 4652 9031 4650 9022
      4634 9012 4630 8993 4598 8997 4598 9004
      4592 9004
TIME...MOT...LOC 0041Z 280DEG 34KT 4643 9020 4600 9040 4565 9089 

HAIL...<.75IN
WIND...60MPH
 
$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 25, 3:20 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
320 PM CDT SAT JUN 25 2016

.SHORT TERM...(This evening through Sunday)
Issued at 250 PM CDT Sat Jun 25 2016

The major concern for this afternoon/evening, as has been well-
advertised, is the threat for more severe storms as the primary
upper wave and approaching cold front interact with a very
unstable airmass with sufficient deep layer shear for supercells.
Most of the kinematic parameters and dynamic forcing suggest a
good probability of at least a few rather high end storms, with
60-120 meter 12 hour height falls across northern MN this evening,
combined with 40+ knots of deep layer shear and at least
sufficient near surface shear and LCL heights for tornadic
supercells. However, as with the event last Sunday, much of the
evolution and threat levels for the rest of today are conditional
with respect to convective mode. If storms rapidly grow upscale to
a line or MCS, damaging wind gusts and the potential for very
large hail will be the primary threats, but if storm mode can
remain discrete for 2-3 hours, the attendant tornado threat with
the most intense storms/supercells will likely be considerably
higher, in particular in the vicinity of the northward retreating
outflow boundary from the morning MCS that currently lies from
near Duluth to Bigfork as of noon.

.LONG TERM...(Sunday night through Saturday)
Issued at 250 PM CDT Sat Jun 25 2016

As a closed upper low moves into Ontario, one more cold front will
move through the forecast area. Moisture will be limited and the
best forcing will be along the northern half of the area. Have a
chance of showers Sunday night. A tight pressure gradient will
result in gusty winds Sunday night and Monday. A few more showers
will be possible from the Arrowhead into northwest Wisconsin on
Monday. This is in response to an upper level trof dropping
southeastward through the forecast area. High pressure covers the
region Monday night through Tuesday night. Models begin to diverge
on Wednesday with the GFS bringing in the next round of showers
and storms faster and farther south across much of northeast
Minnesota, while the ECMWF keeps any rain north of the Iron Range.
Used a compromise approach with pops and kept the mention of
thunder to the northern third of the area. Wednesday night has a
cold front moving through the forecast area through Thursday.
thunderstorms will be possible over the southern tier of the
forecast area with showers further north. Thursday night and
Friday finds embedded pieces of energy in a northwest flow aloft
setting off scattered showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1247 PM CDT Sat Jun 25 2016

Mainly MVFR ceilings with some patches of VFR at the start of the
forecast. With the approach of the front, expect thunderstorms to
develop and become numerous late this afternoon. Once the
thunderstorms are underway, mainly VFR ceilings will be found, with
IFR visibilities with the stronger storms. Some hail may occur
with the stronger storms. Gusty surface winds will occur ahead of the
front, in the vicinity of the storms, and diminish behind the front.
Conditions will improve to VFR behind the front by 03Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  57  78  54  66 /  70  10  10  20
INL  58  71  54  65 /  30  50  30  20
BRD  59  80  56  68 /  20  10  10  10
HYR  59  81  56  69 /  90  10  10  20
ASX  60  81  56  65 /  90  10  10  20

&&

.DLH Watches/Warnings/Advisories...
WI...Beach Hazards Statement until 8 PM CDT this evening for WIZ001.

MN...Beach Hazards Statement until 8 PM CDT this evening for MNZ037.

LS...None.
&&

SHORT TERM...Miller
LONG TERM...GSF
AVIATION...GSF
Hazardous weather outlook, Jun 25, 11:36 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1136 AM CDT SAT JUN 25 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261015-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
1136 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING
WIND GUSTS...TORRENTIAL AND LOCALLY HEAVY RAINFALL WHICH COULD
RESULT IN LOCALIZED FLOODING...AND FREQUENT LIGHTNING. A TORNADO
CANNOT BE RULED OUT WITH THE MOST INTENSE STORMS...ESPECIALLY
SOUTH OF US HIGHWAY 2 IN MINNESOTA AND WISCONSIN.

MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...AND
INTERNET SOURCES FOR POSSIBLE WATCHES AND WARNINGS. TAKE A MOMENT
NOW TO PLAN WHERE YOU WOULD SEEK SHELTER WHEN STORMS THREATEN.

STRONG NORTHEAST WINDS WILL RESULT IN AN INCREASED THREAT OF RIP
CURRENTS...MAINLY NEAR THE TWIN PORTS...INCLUDING THE BEACHES OF
MINNESOTA AND WISCONSIN POINTS. PLEASE REFER TO THE LATEST SURF
ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WESTERLY WINDS OF 20 MPH...WITH GUSTS IN EXCESS OF 30
MPH...AND EXPECTED SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHLAND.
THESE WIND SPEEDS COULD RESULT IN DIFFICULT DRIVING CONDITIONS...
ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.

LSZ121-140>148-261015-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1136 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE
SUPERIOR THROUGH TONIGHT. LARGE HAIL...WIND GUSTS GREATER THAN 40
KNOTS AND LOCALLY HIGHER WAVES...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO WATER LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. IF VENTURING OUT ON THE WATER TODAY...PLAN AHEAD TO LOCATE
THE NEAREST SAFE HARBOR AND ENSURE YOU CAN RECEIVE WATCH AND
WARNING INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST WINDS OF 25 KNOTS...WITH HIGHER GUSTS...ARE FORECAST
TO DEVELOP SUNDAY AND PERSIST INTO MONDAY. THESE WINDS AND WAVES
WOULD CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT...AND A SMALL
CRAFT ADVISORY MAY BE NEEDED BY LATE TONIGHT.

HUYCK/STEWART

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 25, 6:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 PM CDT SAT JUN 25 2016

MNZ010-011-252345-
NORTH ST. LOUIS-KOOCHICHING-
616 PM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. LOUIS AND
SOUTHEASTERN KOOCHICHING COUNTIES...

AT 616 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF NETT LAKE...
OR 32 MILES SOUTHWEST OF VOYAGEURS NATIONAL PARK...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  NETT LAKE AROUND 630 PM CDT.
  ORR AND PELICAN LAKE AROUND 640 PM CDT.
  ASH LAKE AND CUSSON AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLACK DUCK LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4792 9345 4815 9353 4835 9279 4802 9269
TIME...MOT...LOC 2316Z 250DEG 34KT 4810 9325

DAP
Special weather statement, Jun 25, 6:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
632 PM CDT SAT JUN 25 2016

MNZ010-011-260000-
NORTH ST. LOUIS-KOOCHICHING-
632 PM CDT SAT JUN 25 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS
AND NORTHEASTERN KOOCHICHING COUNTIES...

AT 632 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES SOUTHEAST
OF INTERNATIONAL FALLS...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  VOYAGEURS NATIONAL PARK AND KABETOGAMA AROUND 645 PM CDT.
  RAINY LAKE AND KABETOGAMA LAKE AROUND 650 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ISLAND VIEW...
ERICKSBURG...RAY AND RANIER.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4864 9320 4862 9318 4862 9295 4861 9295
      4854 9273 4854 9264 4853 9263 4850 9263
      4850 9270 4846 9271 4826 9361 4852 9372
      4851 9365 4853 9363 4854 9347 4856 9345
      4859 9346 4860 9337 4863 9334 4864 9325
TIME...MOT...LOC 2332Z 247DEG 54KT 4850 9332

DAP
Local storm report, Jun 25, 6:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
633 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     MARINE TSTM WIND 5 SE DULUTH             46.72N 92.04W
06/25/2016  M39 MPH          ST. LOUIS          MN   AWOS

            AWOS STATION SKY HARBOR AIRPORT /DYT/.

&&

KLH
Special weather statement, Jun 25, 6:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
640 PM CDT SAT JUN 25 2016

MNZ021-260000-
SOUTHERN COOK/NORTH SHORE-
640 PM CDT SAT JUN 25 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL COOK
COUNTY...

AT 640 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
HOVLAND...OR 20 MILES EAST OF GRAND MARAIS...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND PORTAGE...HOVLAND...GRAND PORTAGE STATE PARK...TOM
LAKE...SWAMP LAKE...JUDGE C. R. MAGNEY STATE PARK...JUDGE MAGNEY
STATE PARK... AND HIGHWAY 61 BETWEEN HOVLAND AND THE CANADIAN BORDER.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4797 8949 4793 8955 4792 8964 4787 8973
      4783 8989 4779 8997 4776 9011 4791 9021
      4800 8992 4799 8987 4802 8981 4802 8978
      4800 8964 4802 8961 4800 8958 4801 8948
TIME...MOT...LOC 2339Z 247DEG 35KT 4786 8993

 MILLER
Special weather statement, Jun 25, 6:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
640 PM CDT SAT JUN 25 2016

MNZ011-260015-
NORTH ST. LOUIS-
640 PM CDT SAT JUN 25 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS
COUNTY...

AT 640 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CUSSON...OR
24 MILES SOUTH OF VOYAGEURS NATIONAL PARK...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ORR AND CUSSON AROUND 645 PM CDT.
  BUYCK AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GREANEY...BLACK DUCK
LAKE AND ECHO LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4800 9242 4796 9308 4798 9308 4798 9309
      4819 9309 4833 9252
TIME...MOT...LOC 2340Z 252DEG 33KT 4813 9293

DAP
Special weather statement, Jun 25, 7:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 PM CDT SAT JUN 25 2016

MNZ011-260030-
NORTH ST. LOUIS-
704 PM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS
COUNTY...

AT 702 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CRANE LAKE TO GHEEN...AND MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  CRANE LAKE AROUND 710 PM CDT.
  NORTHWESTERN BOUNDARY WATERS CANOE AREA WILDERNESS AROUND 720 PM
  CDT.
  BUYCK AROUND 725 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SAND POINT LAKE...
LOON LAKE...ECHO LAKE AND LAC LA CROIX.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4841 9245 4837 9248 4835 9247 4822 9236
      4825 9227 4827 9229 4832 9231 4836 9226
      4834 9221 4836 9216 4836 9205 4833 9204
      4807 9223 4789 9292 4835 9263 4842 9246
TIME...MOT...LOC 0002Z 240DEG 46KT 4832 9254 4795 9282

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningDLHIron, Price46 min
Jun 25, 8:36 PM CDTAreal Flood AdvisoryDLHPrice, Sawyer, Washburn4 hr
Jun 25, 8:48 PM CDTSpecial Weather StatementDLHPrice12 min
Jun 25, 8:59 PM CDTSpecial Weather StatementDLHPrice31 min
Jun 25, 9:09 PM CDTFlash Flood WarningDLHPrice, Sawyer4 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.